Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 9, 2005–2264
Issue 8, 1777–2003
Issue 7, 1547–1776
Issue 6, 1327–1546
Issue 5, 1025–1326
Issue 4, 777–1024
Issue 3, 521–775
Issue 2, 231–519
Issue 1, 1–230

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
The prime geodesic theorem for $\operatorname{PSL}_{2}(\mathbb{Z}[i])$ and spectral exponential sums

Ikuya Kaneko

Vol. 16 (2022), No. 8, 1845–1887
Abstract

This work addresses the prime geodesic theorem for the Picard manifold = PSL 2([i]) 𝔥3, which asks for the asymptotic evaluation of a counting function for the closed geodesics on . Let EΓ(X) be the error term in the prime geodesic theorem. We establish that EΓ(X) = O𝜖(X32+𝜖) on average as well as many pointwise bounds. The second moment bound parallels an analogous result for Γ = PSL 2() due to Balog et al. and our innovation features the delicate analysis of sums of Kloosterman sums with an explicit manipulation of oscillatory integrals. The proof of the pointwise bounds requires Weyl-strength subconvexity for quadratic Dirichlet L-functions over (i). Moreover, an asymptotic formula for a spectral exponential sum in the spectral aspect for a cofinite Kleinian group Γ is given. Our numerical experiments visualise in particular that EΓ(X) obeys a conjectural bound of size O𝜖(X1+𝜖).

Keywords
prime geodesic theorem, Picard manifold, second moment, $L$-functions, Selberg trace formula, Kuznetsov formula, Kloosterman sums, spectral exponential sums, subconvexity
Mathematical Subject Classification
Primary: 11M36
Secondary: 11F72, 11L05, 11M26
Milestones
Received: 28 March 2020
Revised: 17 February 2021
Accepted: 1 April 2021
Published: 29 November 2022
Authors
Ikuya Kaneko
The Division of Physics, Mathematics and Astronomy
California Institute of Technology
Pasadena, CA
United States